Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2012, 6:47 PM CDT for Briscoe County, Swisher County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 1, 2012, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 71 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:55 PM CDT | HAIL 1.75 | 8 N Mackenzie Reservoir, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WUUS54 KLUB 012347
SVRLUB
TXC045-437-020045-
/O.NEW.KLUB.SV.W.0153.120601T2347Z-120602T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
647 PM CDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS.
NORTHERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 745 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ABOUT 25 MILES NORTH OF MACKENZIE RESERVOIR...OR
24 MILES NORTHEAST OF TULIA...AND MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE MACKENZIE
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3474 10099 3454 10105 3450 10166 3475 10173
3475 10172 3475 10101
TIME...MOT...LOC 2345Z 328DEG 14KT 3496 10138 3482 10153
$$
MEADOWS3 follow-up statements
895 WWUS54 KLUB 020011 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 711 PM CDT FRI JUN 1 2012 TXC045-437-020045- /O.CON.KLUB.SV.W.0153.000000T0000Z-120602T0045Z/ SWISHER TX-BRISCOE TX- 711 PM CDT FRI JUN 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BRISCOE AND NORTHEASTERN SWISHER COUNTIES UNTIL 745 PM CDT... AT 709 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS REPORTED... PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG 10 MILES NORTH OF WAYSIDE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MACKENZIE RESERVOIR AND MACKENZIE RESERVOIR. LAT...LON 3453 10121 3450 10166 3475 10173 3475 10127 TIME...MOT...LOC 0010Z 328DEG 14KT 3488 10132 3474 10147 $$ MEADOWS
051 WWUS54 KLUB 020020 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 720 PM CDT FRI JUN 1 2012 TXC045-437-020045- /O.CON.KLUB.SV.W.0153.000000T0000Z-120602T0045Z/ SWISHER TX-BRISCOE TX- 720 PM CDT FRI JUN 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BRISCOE AND NORTHEASTERN SWISHER COUNTIES UNTIL 745 PM CDT... AT 716 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WAYSIDE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MACKENZIE RESERVOIR. LAT...LON 3453 10121 3450 10166 3475 10173 3475 10127 TIME...MOT...LOC 0020Z 328DEG 14KT 3485 10129 3471 10144 $$ MEADOWS
975 WWUS54 KLUB 020038 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 738 PM CDT FRI JUN 1 2012 TXC045-437-020048- /O.EXP.KLUB.SV.W.0153.000000T0000Z-120602T0045Z/ SWISHER TX-BRISCOE TX- 738 PM CDT FRI JUN 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRISCOE AND NORTHEASTERN SWISHER COUNTIES IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3453 10121 3450 10166 3475 10173 3475 10127 TIME...MOT...LOC 0038Z 328DEG 14KT 3479 10124 3465 10139 $$ MEADOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:19 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 3:19 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 319 PM CDT FRI JUN 1 2012 .SHORT TERM... FORECAST FOCUSED AROUND THUNDERSTORM CHANCES TONIGHT AND AGAIN SATURDAY...WITH THE PROSPECTS OF SEVERE STORMS /FAVORING THE NORTHERN ZONES/ THIS EVENING AND AGAIN ON SATURDAY. DECENT LOW-LEVEL MOISTURE HAS NOW RETURNED TO THE ENTIRE FA...AS DEWPOINT HAVE RISEN INTO THE LOWER TO MIDDLE 50S. IN ADDITION...TEMPERATURES HAVE CLIMBED WELL INTO THE 80S YIELDING MLCAPE AOA 1000 J/KG FOR ALL BUT THE EXTREME EASTERN ZONES. HOWEVER...SOME CIN REMAINED IN PLACE AS OF THE 19Z OA FROM SPC...AND THIS IS REFLECTED IN THE BENIGN CU FIELD THAT HAS DEVELOPED THUS FAR ACROSS THE CAPROCK INTO THE SOUTHERN TEXAS PANHANDLE. SOME WEAK SFC CONVERGENCE WAS NOTED THROUGH THE EASTERN TX PANHANDLE AS WELL AS ACROSS THE OK PANHANDLE. IT REMAINS UNCERTAIN IF THE CLOSER AREA OF CONVERGENCE WILL RESULT IN CI...BUT IF IT DOES...MODEST NORTHWEST FLOW ALOFT WILL CARRY THE CONVECTION INTO THE NORTHEAST ZONES LATE THIS AFTERNOON OR EARLY THIS EVENING. THE COMBINATION OF SHEAR AND INSTABILITY WILL SUPPORT SEVERE CONVECTION /INCLUDING SUPERCELLS/ CAPABLE OF LARGE HAIL AND DAMAGING WINDS. OF GREATER CONFIDENCE IS IN ACTIVITY...ALREADY DEVELOPING ACROSS THE OK PANHANDLE...CONTINUING TO EXPAND /PERHAPS INTO A SMALL MCS/ AS IT TRACKS SOUTH-SOUTHEASTWARD. THIS ACTIVITY COULD THREATEN OUR NORTHERN ZONES BY 2-3Z...THOUGH WANING INSTABILITY WITH TIME LEAVE THE SOUTHWARD EXTEND OF THE CONVECTIVE PUSH SOMEWHAT IN QUESTION. THEREFORE...HAVE TAPERED EVENING POPS FROM AROUND 60 PERCENT NORTHEAST ZONES TO 15 PERCENT ACROSS THE SOUTHWEST ZONES. INCREASING SOUTHERLY LLJ TONIGHT COULD KEEP SOME ELEVATED ACTIVITY GOING OVERNIGHT /FAVORING THE NORTHEAST ZONES/...WHERE CHANCE POPS HAVE BEEN MAINTAINED AFTER 6Z. NORTHWESTERLY FLOW ALOFT WILL BACK TO QUASI-ZONAL BY LATE SATURDAY AS A DISTURBANCE EMERGES ACROSS THE CENTRAL HIGH PLAINS AND DRIVES ANOTHER ROUND OF CONVECTION. AT THE SFC...A RESIDUAL BOUNDARY FROM TONIGHT/S STORMS WILL LIKELY BE IN OR NEAR THE NORTHERN ZONES AND COULD BE THE FOCUS FOR ADDITIONAL CI SATURDAY AFTERNOON...THOUGH THE EXACT LOCATION IS SUBJECT TO CHANGE DEPENDING ON HOW STORMS PLAY OUT TONIGHT. NORTH OF THE BAROCLINIC BOUNDARY BACKED FLOW AND STRONG INSTABILITY WILL DEVELOP...SUPPORTIVE OF ANOTHER ROUND OF SEVERE WEATHER. FURTHER SOUTH...CONVERGENCE ALONG A SFC TROUGH EXTENDING SOUTHWARD FROM A SFC LOW ACROSS EAST-CENTRAL NM COULD YIELD ISOLATED/SCATTERED HIGH BASED STORMS. HENCE...HAVE INCREASED POPS TO CHANCE CATEGORY ACROSS THE NW/N ZONES TOMORROW AFTERNOON. LOWS TONIGHT WILL BE PRIMARILY IN THE 60S...WITH HIGHS TOMORROW GENERALLY IN THE 90S. && .LONG TERM... ONGOING PRECIP SATURDAY AFTN INTO SATURDAY EVENING WILL CONTINUE TO JUSTIFY CHC POPS ACROSS THE NRN ZONES BEFORE DISSIPATING BY LATE EVENING. UPPER RIDGE THEN PROGGED TO BUILD OVER THE PLAINS BY SUNDAY...ALTHOUGH LOOKING LIKE IT WILL NOT YET BE STRONG TO SHUT OFF PRECIPITATION SUNDAY WITH 12Z MODEL RUNS CONTINUING TO SHOW POTENTIAL FOR TSRA TO DEVELOP ALONG THE DRYLINE LATE IN THE DAY. BEYOND SUNDAY MODELS BEGIN TO HAVE PROBLEMS. THE FIRST IS WITH THE STRENGTH AND DURATION OF THE RIDGE AS THE GFS KEEPS RIDGING IN PLACE THROUGH THE WEEK WHILE THE ECMWF FLATTENS THE RIDGE WITH A SIGNIFICANT SHORT WAVE TROUGH THAT IS PROGGED TO MOVE ACROSS THE GREAT BASIN. DEEPER WESTERLY FLOW WITH THAT SCENARIO MAY KICK THE DRYLINE PRETTY FAR TO THE EAST...PARTICULARLY BY WEDNESDAY. SECOND ISSUE IS THE AMOUNT OF MOISTURE TRAPPED IN THE RIDGE...BUT MORE IMPORTANTLY ANY WEAKNESSES THAT GET CAUGHT IN THE RIDGE. THE GFS WHICH PREVIOUSLY WAS ATTEMPTING TO BRING THE CURRENT BAJA LOW OVER THE AREA KEEPS THAT FEATURE SOUTH BUT DOES BRING A LOW INTO THE AREA FROM THE NW WITH SOME CONVECTION MONDAY NIGHT THEN KEEPS IT TRAPPED AND AIDING PRECIP GENERATION THROUGH THE WEEK. THE SOURCE OF THIS LOW APPEARS TO BE CONVECTIVE AND MAY BE CONVECTIVE FEEDBACK IN THE MODEL THAT THEN IS MAINTAINED BY THE MODEL IN AREA OF WEAK MID LEVEL FLOW. FOR NOW THIS SOLUTION SEEMS NEBULOUS AND AN OUTLIER. THIRD ISSUE IS THE POTENTIAL FOR A COLD FRONT TO MOVE INTO THE AREA IN A BACKDOOR FASHION THEN HANG ON ACROSS THE AREA FOR SEVERAL DAYS. BOTH THE GFS AND ECMWF SHOW SOMETHING LIKE THIS OCCURING ALTHOUGH THE TIMING DIFFERS. BIG QUESTION WITH THIS POSSIBILITY IS THE RIDGE AND ITS STRENGTH. AS A RESULT COULD PUT AT LEAST SLIGHT CHANCE POPS IN AREAWIDE EACH DAY OF THE WEEK. NOT SURE THAT IS THE WAY TO GO AT THIS POINT GIVEN THE SEVERAL AREAS OF UNCERTAINTY SUMMARIZED ABOVE. FOR NOW NO SIG CHANGE TO THE FCST BEYOND SUNDAY FAVORING 00Z MEXMOS OVER 12Z UNTIL A MORE DISTINCT TREND CAN BE OBSERVED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 93 61 97 61 / 40 30 30 10 10 TULIA 61 92 64 97 65 / 50 30 30 20 10 PLAINVIEW 64 94 66 97 66 / 30 20 30 20 20 LEVELLAND 65 97 66 99 66 / 20 20 20 20 10 LUBBOCK 66 97 68 99 68 / 20 20 20 20 20 DENVER CITY 66 96 66 99 66 / 20 20 20 10 10 BROWNFIELD 66 97 66 99 66 / 20 20 20 20 10 CHILDRESS 64 95 67 100 70 / 60 20 30 20 20 SPUR 66 96 67 98 68 / 20 20 20 20 20 ASPERMONT 68 96 69 97 71 / 20 10 20 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/07
Hazardous weather outlook, Jun 1, 11:42 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT FRI JUN 1 2012 TXZ021>044-021645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1142 AM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER MUCH OF THE SOUTH PLAINS AND ADJACENT ROLLING PLAINS. A WEAK FRONTAL BOUNDARY WILL CONTINUE TO EDGE INTO THE NORTHWESTERN PANHANDLE. THIS WILL BE THE INITIAL FOCUS FOR STRONG AND SEVERE THUNDERSTORM DEVELOPMENT. NORTHWESTERLY WINDS ALOFT WILL CARRY THESE STORMS OUT OF THE PANHANDLE INTO GENERALLY THE EXTREME SOUTHEASTERN PANHANDLE...NORTHEASTERN SOUTH PLAINS...AND NORTHERN ROLLING PLAINS...WITH SOME SOUTHWESTERN DEVELOPMENT LATE THIS EVENING. GIVEN MODERATE TO HIGH INSTABILITY THE PRIMARY THREAT WILL BE LARGE HAIL OF UP TO GOLF BALL SIZE OR LARGER...AND TO A LESSER EXTENT WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY MOVE FROM NORTHEASTERN NEW MEXICO INTO THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS LATE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY.
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.